1 doctor weighed in:

Why does ritalin (methylphenidate) cause my urethra to tighten and contract (have spasms) when it wears off?

1 doctor weighed in
Dr. Adam King
Internal Medicine & Pediatrics

In brief: Normal Physiology

Ritalin (methylphenidate) is what is called a sympathomyometic.
Your bladder is constantly in ballance with stimulent and depressent hormones in your body (called the sympathetic and parasympathetic nervous systems). When the Ritalin wears off in your body, your bladder and urethra get confused due to the change in hormone levels. Try using a long acting form of Ritalin or an alternative drug.

In brief: Normal Physiology

Ritalin (methylphenidate) is what is called a sympathomyometic.
Your bladder is constantly in ballance with stimulent and depressent hormones in your body (called the sympathetic and parasympathetic nervous systems). When the Ritalin wears off in your body, your bladder and urethra get confused due to the change in hormone levels. Try using a long acting form of Ritalin or an alternative drug.
Dr. Adam King
Dr. Adam King
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
33 years in practice
9M people helped
Continue
111,000 doctors available
Read more answers from doctors